MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM MOD HD STD NECK TP1 TAPER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 28MM MOD HD STD NECK TP1 TAPER; PROSTHESIS, HIP
Catalog Number 163662
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a hip dislocation after falling.A reduction was performed at the hospital by the surgeon, but the dislocation was not resolved.Subsequently, the patient underwent a revision approximately one-month post-implantation due to the bipolar cup and head detaching and dislocating.The cup and head were revised.No additional information available for the reported event.
 
Additional Manufacturer Narrative
(b)(4).D10: ringloc bipolar vit e 28x47mm.Item: 30302847.Lot: 65781633.Tprlc 133 t1 pps so 12x144mm.Item: 51-103120.Lot: j7729613.G2: japan.H6: proposed component code: mechanical (g04) ¿ head.The customer has indicated that the product is not available and will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; d9; g3; h2; h3; h4; h6; h10.Visual examination of the returned product identified the liner returned still assembled within the shell.The liner of the bipolar has minor scratches on the i.D.And an indentation on the top flat surface.The head has 2 nicks around the outside chamfer.No other damage was noted during visual evaluation.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.These devices were implanted for approximately 1 month.Review of the device history record identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: image 1 out of 2 shows superolateral dislocation of a bipolar hip arthroplasty cup and femoral component out of the acetabulum.Image 2 out of 2 shows dissociation of the bipolar cup component from the femoral component.The disassociated bipolar cup remains laterally dislocated from the acetabulum while the femoral component now appears to be relocated within the acetabulum.A definitive root cause cannot be determined.It was reported that the patient had a dislocation and subsequent closed reduction leading to disassociation of the head from the ringloc components.It is unknown if the devices caused or contributed to the reported dislocation.As per ifu 01-50-1293 and ifu 01-50-0961, the ringloc bi-polar acetabular prosthesis can dislocate.Closed reduction is generally successful; however closed reduction must be attempted with caution to prevent disassociation of the bi-polar acetabular component from the femoral component.When dislocated, the bi-polar component can assume a vertical position and become impinged against the natural acetabulum.When impinged, during closed reduction, the bi-polar component can experience forces greater than the lever out forces or torque forces required to disassociate (separate) the bi-polar component from the femoral component.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
Due diligence is complete as multiple attempts were made; however, no further information is available.

Brand Name
28MM MOD HD STD NECK TP1 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23223358
Report Number0001825034-2025-03101
Device Sequence Number13138955
Product Code LPH
UDI-Device Identifier00887868308277
UDI-Public(01)00887868308277(17)340904(10)J7824249
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number163662
Device Lot NumberJ7824249
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown